Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 16, NWS La Crosse, WI

April 26, 2008Crawford County, Vilas County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Apr 26, 2008, 9:10 AM CDT for Crawford County, Vilas County, Wisconsin. It took effect at Apr 26, 2008, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 9:10 AM CDT (14:10 UTC)
In effect from
Apr 26, 2008, 1:00 PM CDT
Expired
Apr 26, 2008, 5:59 PM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

Counties Crawford County, WI, Vilas County, WI

The radar

The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Soldiers Grove (SOGW3).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 261410
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
910 AM CDT SAT APR 26 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON 
  COUNTIES

...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...

.RAINFALL OVER THE PAST SEVERAL DAYS HAS CAUSED RISES ALONG THE
KICKAPOO RIVER. ALTHOUGH THE RIVER AT SOLDIERS GROVE SHOULD NOT RISE
MUCH HIGHER FROM THE CURRENT STAGE...IT IS EXPECTED TO HOVER AROUND
FLOOD STAGE FOR THE NEXT DAY OR TWO. HERE IS THE LATEST STAGE AND
FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC023-125-270010-
/O.NEW.KARX.FL.W.0016.080426T1800Z-080429T0300Z/
/SOGW3.1.ER.080426T1800Z.080428T0600Z.080428T1500Z.NO/
910 AM CDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  6 AM SATURDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO CREST NEAR 13.0 FEET BY EARLY THIS AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. 

$$

BROOKS
3 follow-up statements
000 
WGUS83 KARX 262245
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT SAT APR 26 2008
 

...THE FLOOD WARNING CONTINUES FOR...

  KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON 
  COUNTIES 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC023-125-270045-
/O.CON.KARX.FL.W.0016.000000T0000Z-080429T0300Z/
/SOGW3.1.ER.080427T0000Z.080428T0600Z.080428T1500Z.NO/
545 PM CDT SAT APR 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* FROM THIS EVENING UNTIL MONDAY EVENING.
* AT 12PM SATURDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST TO SLOWLY FALL THIS EVENING AND CONTINUE TO 
  FALL TO NEAR 12.0 FEET BY MONDAY JUST AFTER MIDNIGHT.  
  
$$
000 
WGUS83 KARX 262250
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
550 PM CDT SAT APR 26 2008
 

...THE FLOOD WARNING HAS BEEN CANCELLED FOR...

  KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON 
  COUNTIES 
 
.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC023-125-270050-
/O.CON.KARX.FL.W.0016.000000T0000Z-080429T0300Z/
/SOGW3.1.ER.080427T0000Z.080428T0600Z.080428T1500Z.NO/
550 PM CDT SAT APR 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* FROM THIS EVENING UNTIL MONDAY EVENING.
* AT 12PM SATURDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST TO SLOWLY FALL THIS EVENING AND CONTINUE TO 
  FALL TO NEAR 12.0 FEET BY MONDAY JUST AFTER MIDNIGHT.  
  
$$
000 
WGUS83 KARX 262259
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT SAT APR 26 2008
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON 
  COUNTIES
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC023-125-262329-
/O.CAN.KARX.FL.W.0016.000000T0000Z-080429T0300Z/
/SOGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
559 PM CDT SAT APR 26 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* AT 12PM SATURDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 3:00 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 26, 3:00 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CDT SAT APR 26 2008

.SHORT TERM...THROUGH MONDAY NIGHT

PRIMARY FORECAST CONCERNS WERE ASSOCIATED WITH EFFECTS OF SEVERAL
SHORT WAVES TO IMPACT THE UPPER MISSISSIPPI VALLEY THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

STRONG LOW PRESSURE SITUATED OVER NORTHERN WI EARLY THIS MORNING.
LARGE EXPANSE OF CLOUDS WRAPPING AROUND THE LOW...WITH THE FORECAST
AREA FIRMLY ESTABLISHED IN CYCLONIC FLOW. SURFACE OBSERVATIONS
INDICATED LIGHT SNOW ACROSS PARTS OF OUR SOUTHEAST MN ZONES IN
ASSOCIATION WITH DEFORMATION ZONE. WATER VAPOR IMAGERY SHOWED MID
LEVEL CIRCULATION NEAR KDLH...WHILE NEXT SHORT WAVE TO AFFECT THE
FORECAST AREA DROPPING SOUTHWARD NEAR MONTANA/SASKATCHEWAN BORDER.

26.00Z NCEP AND EUROPEAN DETERMINISTIC MODELS WERE IN GOOD
AGREEMENT ON OVERALL SYNOPTIC SCALE FEATURES THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. THIS WAS CORROBORATED WELL BY 25.21Z SREF
500MB AND SURFACE PATTERN. THEREFORE...FORECAST CONFIDENCE WAS
HIGH THAT SENSIBLE WEATHER IN THIS TIME FRAME SUPPORTS COLDER
THAN AVERAGE TEMPERATURES. NO SIGNIFICANT PRECIPITATION ANTICIPATED...
BUT DUE TO COLD AIR...THERE IS THE POTENTIAL FOR SOME LIGHT SNOW.

TODAY...SURFACE AND UPPER LEVEL WAVE ADVANCES INTO SOUTHERN
ONTARIO. LARGE SWIRL OF CLOUDS ANTICIPATED TO LIFT NORTHWARD WITH
SYSTEM...WITH DEEP SUBSIDENCE FOLLOWING IN ITS WAKE. PROXIMITY OF
NORTHERN SECTIONS OF THE FORECAST AREA TO DEFORMATION ZONE
SUGGESTS A FEW LIGHT RAIN OR SNOW SHOWERS SHOULD OCCUR IN THESE
LOCATIONS PER DETERMINISTIC AND PROBABILISTIC DATA SUITE.

PRESSURE GRADIENT AROUND SURFACE LOW...ALONG WITH STEEP LOW LEVEL
LAPSE RATES OF 8-9C/KM...SUPPORT BRISK WESTERLY WINDS TODAY.
BUFKIT SOUNDINGS INDICATED GUSTS OF AROUND 40 MPH...WHICH FAVOR
WIND PRONE SECTIONS OF SOUTHEAST MN...NORTHEAST IOWA AND RIDGETOPS
OF SOUTHWEST WI.

TONIGHT...Q-G CONVERGENCE IN RESPONSE TO APPROACH OF AN UPPER
LEVEL WAVE TRANSITING THE PLAINS SUPPORTS CHANCE OF LIGHT
PRECIPITATION IN THE FORM OF LIGHT RAIN OR SNOW SHOWERS ACROSS
PARTS OF NORTHEAST IOWA AND SOUTHWEST WI. BASED ON DETERMINISTIC
AND SREF MODEL DATA...OPTED TO TRIM NORTHWARD EXTENT OF
PRECIPITATION CHANCE.

SUNDAY INTO MONDAY...PRECIPITATION CHANCES STILL VIABLE IN THIS
TIME FRAME...AS CONSISTENT Q-G CONVERGENCE FORCING SIGNAL MANIFESTED
BY SHORT WAVE ENERGY DROPPING THROUGH MID LEVEL TROUGH. PER CURRENT
DATA BASE...PRECIPITATION TYPE COULD BE LIGHT SNOW...WHICH WAS
SUPPORTED BY BUFKIT SOUNDINGS UTILIZING TOP-DOWN APPROACH. AS
POINTED OUT BY ARX FRIDAY DAY SHIFT...WARMING SOIL TEMPERATURES
SHOULD PRECLUDE MUCH IF ANY SNOW ACCUMULATION.

.LONG TERM...TUESDAY THROUGH FRIDAY

PRIMARY FORECAST CONCERN WAS WITH WHETHER THERE COULD BE ANOTHER
RAINFALL EVENT DURING THE LATTER PART OF THE WEEK. DETERMINISTIC
AND PROBABILISTIC DATA HAVE SUPPORTED A SIGNAL SUGGESTING A CLOSED
MID LEVEL CIRCULATION SHOULD MOVE ACROSS THE MIDWEST. FORECAST
CONFIDENCE LOWERS DUE TO MODEL VARIABILITY IN DETAILS OF EVOLUTION
AND THUS PROGRESSION/TIMING OF THIS SYSTEM. UNTIL BETTER MODEL
CONSENSUS CAN BE GAINED...NO CHANGES WERE MADE TO THE EXTENDED
OUTLOOK.

&&

.AVIATION...
STRONG AND NEARLY VERTICALLY STACKED SFC/UPPER LEVEL LOW JUST NORTH
OF THE AREA EARLY THIS MORNING WILL CONTINUE TO LIFT NORTHEAST
TODAY/TONIGHT. BROAD CIRCULATION AND WRAP AROUND MOISTURE COVERED
MUCH OF THE UPPER MIDWEST...WITH MVFR CIGS/VFR VSBYS SOUTH/EAST OF
THE MID LEVEL LOW. SNOW AND IFR CIGS/VSBYS COMMON OVER MUCH OF
MN...NEAR AND WEST/NORTH OF THE MID LEVEL LOW. AS THE MID LEVEL LOW
LIFTS TOWARD LK SUPERIOR THIS MORNING...SOME OF THE SNOW AND LOWER
CIGS/VSBYS TO CLIP THE AREA...LIKELY IMPACTING KRST BUT NOT KLSE. AS
THE LOW MOVES FURTHER NORTH THIS AFTERNOON...CIGS SHOULD GRADUALLY
RISE INTO VFR RANGE AS DRIER AIR IS ENTRAINED FROM THE WEST/
SOUTHWEST. STRONGER LOWER/MID LEVEL SUBSIDENCE SPREADS ACROSS THE
AREA THIS AFTERNOON/EVENING IN THE WAKE OF THE LOW...HOWEVER AREA
REMAINS UNDER DEEP CYCLONIC FLOW THRU THIS EVENING. AS THE
CIRCULATION LIFTS NORTHEAST TODAY...APPEARS BULK OF THE MOISTURE
CARRIED WITH IT AND STRATUS DECK WILL BREAK UP/ADVECT NORTHEAST OF
THE TAF SITES THIS AFTERNOON. VFR CONDITIONS EXPECTED TONIGHT AS
HIGH PRESSURE NOSES INTO THE AREA. WINDS TO REMAIN BRISK TODAY...
DIMINISHING THIS EVENING AS THE GRADIENT RELAXES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...THOMPSON
AVIATION..........RRS
Hazardous weather outlook, Apr 26, 5:32 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
532 AM CDT SAT APR 26 2008

IAZ011-030-WIZ054-061-271100-
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-
532 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MAJOR FLOODING ALONG THE UPPER IOWA...TURKEY...AND KICKAPOO
RIVERS WILL CONTINUE TO POSE A THREAT TODAY AND TONIGHT. MINOR
FLOODING ALONG THE MISSISSIPPI RIVER BELOW PRAIRIE DU CHIEN AND
MCGREGOR WILL CONTINUE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVERS WILL RUN HIGH THROUGH SUNDAY AND INTO MONDAY AS RUN-OFF
FROM THE RECENT HEAVY RAINS CONTINUES. SOME FLOODING IS
EXPECTED TO CONTINUE ALONG THE LOWER REACHES OF THE TURKEY AND
KICKAPOO RIVERS...AND THE MISSISSIPPI RIVER BELOW PRAIRIE DU CHIEN
AND MCGREGOR.

THE NEXT CHANCE OF THUNDERSTORMS IS WEDNESDAY NIGHT INTO FRIDAY. IT
IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-055-271100-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
532 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE OF THUNDERSTORMS IS THURSDAY INTO FRIDAY. IT IS TOO
EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.